Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 79, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Oct 26, 2004, 1:29 PM CDT for Sutton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2004, 1:29 PM CDT (18:29 UTC)
- Expired
- Oct 26, 2004, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Sutton County, TX
The radar
The San Angelo radar (KSJT), 99 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 6.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 558 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 261830 FFWSJT TXC435-262130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 129 PM CDT TUE OCT 26 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... SUTTON COUNTY IN WEST CENTRAL TEXAS THIS INCLUDES THE CITY OF SONORA * UNTIL 430 PM CDT * AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WIT HVERY HEAVY RAINFALL 25 MILES SOUTHWEST OF SONORA... OR ABOUT 17 MILES NORTHEAST OF JUNO...MOVING NORTHEAST AT 20 MPH. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... RURAL ROUTE 1989 IN WESTERN SUTTON COUNTY BY 145 PM SONORA BY 200 PM CDT ADDITIONAL RAINFALL AMOUNTS OF 3/4 TO 1 INCH IS POSSIBLE IN THE WARNED AREA. WITH THE GROUND ALREADY SATURATED...FLOODING IS LIKELY ON ROADS...CREEKS AND LOW WATER CROSSINGS ACROSS WESTERN SUTTON COUNTY. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3063 10096 3030 10096 3031 10041 3069 10061 $$
2 follow-up statements
000 WGUS74 KSJT 261919 FFSSJT TXC435-262130- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 218 PM CDT TUE OCT 26 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 430 PM CDT FOR SUTTON COUNTY... AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF SONORA...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL BE NEAR... SONORA BY 240 PM CDT AT 2 PM...HIGHWAY 189...ALSO CALLED JUNO HIGHWAY...AND RURAL ROUTE 1989... ALSO CALLED CAVERNS ROAD...ARE BOTH CLOSED DUE TO FLOODING. ADDITIONAL RAINFALL OF 1 INCH OVER WESTERN SUTTON COUNTY WILL CONTINUE TO CAUSE FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3063 10096 3030 10096 3031 10041 3069 10061 $$
000 WGUS74 KSJT 262034 FFSSJT TXC435-262130- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 333 PM CDT TUE OCT 26 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 430 PM CDT FOR SUTTON COUNTY... AT 330 PM CDT...AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUED TO MOVE NORTHWARD ACROSS NORTHERN SUTTON COUNTY. ALTHOUGH THE HEAVIEST RAINFALL HAS ENDED...RUNOFF FROM EARLIER HEAVY RAINS OVER WESTERN SUTTON COUNTY WILL CONTINUE TO CAUSE FLOODING ON ROADS...STREAMS AND LOW WATER CROSSING...ESPECIALLY NEAR THE DRY DEVILS RIVER. HIGHWAY 189 AND RURAL ROUTE 1989 REMAIN CLOSED OVER WESTERN SUTTON COUNTY. LAT...LON 3063 10096 3030 10096 3031 10041 3069 10061 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 26, 11:03 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Oct 26, 11:03 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1103 AM CDT TUE OCT 26 2004 .UPDATE... THUNDERSTORMS CONTINUE TO MOVE EASTWARD INTO THE HEARTLAND AND HILL COUNTRY SHOULD CONTINUE INTO THE AFTERNOON. ALTHOUGH WIDESPREAD HEAVY RAINFALL IS NOT OCCURRING...A FEW CELLS ON THE SOUTHERN END OF THE LINE WILL HAVE LOCALIZED HEAVIER RAINFALL AMOUNTS. WILL KEEP THE FLASH FLOOD WATCH GOING FOR THE AFTERNOON AS THE GROUND IS QUITE SATURATED...ESPECIALLY IN THR BIG COUNTRY. HAVE MADE A FEW UPDATES TO THE GRIDS TO ACCOUNT FOR INCREASED RAIN CHANCE ACROSS EASTERN COUNTIES. && .PREV DISCUSSION... ACROSS THE NORTHWEST 2/3RDS OF THE FORECAST AREA THIS MORNING. THIS IS JUST A LITTLE TO THE SOUTH OF WHERE LAST NIGHTS GUIDENCE DEPICTION. OTHER THAN A FEW LOCATIONS THE QPF HAS NOT BEEN THAT GREAT AS OF YET. AT THIS TIME ADDITIONAL SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER CROCKETT COUNTY AND A LARGER AREA OF SHOWERS AND THUNDERSTORMS IS ABOUT TO CROSS THE RIO GRANDE AS SHORTWAVE SEEN IN WATER VAPOR IMAGERY LIFTS TO THE NORTHEAST. WILL DROP THE FLOOD WATCH EAST OF A SONORA...SAN ANGELO TO CROSS PLAINS LINE AS HEAVIEST QPF IS LIKELY TO BE TO THE WEST OF THIS LINE AND THIS IS ALSO THE AREA THAT HAS RECEIVED THE HEAVIEST RAINS IN THE PAST 24 HOURS. WILL SEE THE RIDGE ALONG THE CENTRAL GULF COAST STREGTHEN A LITTLE TO THE NORTHWEST AS TROUGH ALONG THE WEST COAST CONTINUES TO DEEPEN. THIS SHOULD CAUSE RAIN CHANCES TO GO DOWN...HOWEVER NOT TOTALLY GO AWAY AS MOST ACTIVITY IS SHIFTED TO THE NORTHWEST WILL GRADUALLY DIMINISH POPS THROUGH WEDNESDAY NIGHT. EAST AND RAIN CHANCES GO UP ONCE AGAIN THROUGH FRIDAY. HOWEVER DRIER AIR PUNCHES INTO THE NORTHERN COUNTIES FOR THE WEEKEND... HOWEVER WILL RETAIN SOME POPS ACROSS THE SOUTH THROUGH THE WEEKEND AS MOISTURE LOOKS TO HANG AROUND WITH THE NEXT SIGNIFICANT WAVE MOVING THROUHG LATE WEEKEND INTO MONDAY. DID MAKE SOME MINOR POP TWEAKS IN THE EXTENDED TOWARDS THE LATEST TIMING. ALSO BUMPED TEMPS UP A LITTLE...MAINLY ON THE HIGHS UNTIL MONDAY WHEN A COLD FRONT IS FORECAST TO MOVE INTO THE AREA AND THEN ONLY WENT NEAR CLIMO. && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM WEST OF A SONORA TO SAN ANGELO TO CROSS PLAINS LINE. && 08/23
Hazardous weather outlook, Oct 26, 5:12 AM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 512 AM CDT TUE OCT 26 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-261700- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 512 AM CDT TUE OCT 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A STRONG UPPER LEVEL DISTURBANCE WILL MOVE NORTHEAST ACROSS WEST CENTRAL TEXAS TODAY BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE REGION. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE...AND WILL PRODUCE FLOODING OF LOW WATER CROSSINGS AND LOW LYING AREAS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TODAY. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 10:07 PM CDT | Flash Flood Warning | SJT | Taylor | 3 hr |
| Oct 25, 11:30 PM CDT | Flash Flood Warning | SJT | Callahan | 2 hr |
| Oct 26, 6:32 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 58 min |
| Oct 26, 6:52 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 53 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.